Drug information provided by: IBM Micromedex
If your symptoms do not improve within a few days, or if they become worse, check with your doctor.
Vaginal medicines usually will slowly work their way out of the vagina during treatment. To keep the medicine from soiling or staining your clothing, a sanitary napkin may be worn. Minipads, clean paper tissues, or paper diapers may also be used. However, the use of tampons is not recommended since they may soak up too much of the medicine. In addition, tampons may be more likely to slip out of the vagina if you use them during treatment with this medicine.
To help clear up your infection completely and to help make sure it does not return, good health habits are also required.
Wear cotton panties (or panties or pantyhose with cotton crotches) instead of synthetic (for example, nylon or rayon) underclothes.
Wear only freshly washed underclothes.
If you have any questions about this, check with your health care professional.
Many vaginal infections are spread by sexual intercourse. The male sexual partner may carry the fungus or other organism in his reproductive tract. Therefore, it may be desirable that your partner wear a condom (prophylactic) during intercourse to keep the infection from returning. Also, it may be necessary for your partner to be treated at the same time you are being treated to avoid passing the infection back and forth. In addition, do not stop using this medicine if you have intercourse during treatment.
Some patients who use vaginal medicines may prefer to use a douche for cleansing purposes before inserting the next dose of medicine. Some doctors recommend a vinegar and water or other douche. However, others do not recommend douching at all. If you do use a douche, do not overfill the vagina with douche solution. To do so may force the solution up into the uterus (womb) and may cause inflammation or infection. Also, do not douche if you are pregnant since this may harm the fetus. If you have any questions about this or which douche products are best for you, check with your health care professional.